Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 18, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 8, 2004, 8:35 PM EDT for Forest County, Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2004, 8:35 PM EDT (00:35 UTC)
- Expired
- May 8, 2004, 9:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Forest County, PA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 090035 SVRPBZ PAC053-090115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 835 PM EDT SAT MAY 8 2004 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOREST COUNTY IN PENNSYLVANIA * UNTIL 915 PM EDT * AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR LYNCH...AND MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MARIENVILLE... <<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4174 7909 4156 7930 4121 7866 4140 7845 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:43 PM EDT, 5 hours 52 minutes earlier.
Area forecast discussion, May 8, 2:43 PM EDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 243 PM EDT SAT MAY 8 2004 A VERY WEAK WARM FRONT IS CURRENTLY MOVING ACROSS THE REGION. SOME MID LEVEL CLOUDS ARE ASSOCIATED WITH IT. THE STRONGER BOUNDARY IS LOCATED ALONG THE NY/PA BORDER. SOME CONVECTION IS OCCURRING IN THIS AREA. ANOTHER AREA OF THUNDERSTORMS HAS DEVELOPED OVER RANDOLPH COUNTY WV. THIS WOULD BE IN ASSOCIATION WITH THE WARM FRONT AND LIFT FROM THE RIDGES. THERE IS STILL THE CHANCE OF CONVECTION AS THE DAY PROGRESSES AND HEATING OCCURS. SOME OF THESE THUNDERSTORMS MAY CONTAIN STRONG WINDS AND HAIL. THE BOUNDARY WILL REMAIN NORTH OF THE AREA KEEPING THE REGION IN THE WARM SECTOR THROUGH MONDAY. THIS WILL GIVE US A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THEN. && .PRELIMINARY POINT TEMPS/POPS... PITTSBURGH, PA 57 80 60 83 / 40 30 20 20 WHEELING, WV 57 81 60 83 / 40 30 20 20 MORGANTOWN, WV 56 83 58 84 / 40 20 20 20 ZANESVILLE, OH 58 85 60 86 / 20 20 20 20 NEW PHILADELPHIA, OH 57 81 59 83 / 40 30 20 20 FRANKLIN, PA 53 74 59 81 / 50 30 30 30 DUBOIS, PA 50 71 53 79 / 50 30 30 30 LATROBE, PA 56 78 59 82 / 40 30 20 20 BUTLER, PA 55 77 58 82 / 40 30 30 20 INDIANA, PA 53 73 58 81 / 40 30 20 30 OAKLAND, MD 51 77 51 79 / 40 20 20 20 && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. && CAT
Hazardous weather outlook, May 8, 12:45 PM EDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1245 PM EDT SAT MAY 8 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-081900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1245 PM EDT SAT MAY 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE FOR SEVERE WEATHER THIS AFTERNOON NORTH OF INTERSTATE 70. A WEAK WARM FRONT STRETCHED ACROSS LAKE ERIE COULD LEAD TO THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SOME OF THE STORMS MAY CONTAIN STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.